Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 38, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 8, 2025, 8:16 PM EST. It took effect at Mar 9, 2025, 11:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 8:16 PM EST (01:16 UTC)
- In effect from
- Mar 9, 2025, 11:00 AM EDT
- Expired
- Mar 9, 2025, 3:03 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
496 WHUS71 KPHI 090116 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 816 PM EST Sat Mar 8 2025 ANZ430-431-091430- /O.CAN.KPHI.SC.Y.0037.000000T0000Z-250309T0600Z/ /O.NEW.KPHI.SC.Y.0038.250309T1500Z-250309T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 816 PM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 11 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-091430- /O.CAN.KPHI.SC.Y.0037.000000T0000Z-250309T0800Z/ /O.NEW.KPHI.SC.Y.0038.250309T1500Z-250309T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 816 PM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 11 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
2 follow-up statements
901 WHUS71 KPHI 090829 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 429 AM EDT Sun Mar 9 2025 ANZ430-431-092130- /O.CON.KPHI.SC.Y.0038.250309T1500Z-250309T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 429 AM EDT Sun Mar 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-092130- /O.CON.KPHI.SC.Y.0038.250309T1500Z-250309T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 429 AM EDT Sun Mar 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Delaware and New Jersey Atlantic coastal waters. * WHEN...From 11 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
543 WHUS71 KPHI 091903 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 303 PM EDT Sun Mar 9 2025 ANZ430-431-450>455-092015- /O.CAN.KPHI.SC.Y.0038.000000T0000Z-250309T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 303 PM EDT Sun Mar 9 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds along the immediate coastline may occasionally gust up to 25 kt for the next 1-2 hours, but overall winds have largely remained below advisory thresholds. $$ DeSilva
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 6:11 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 8, 6:11 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
611 PM EST Sat Mar 8 2025
.SYNOPSIS...
Weak high pressure builds to our south through tonight. A weak low
tracks well to our north Sunday night into Monday, followed by a
stronger low Monday night into Tuesday pulling a warm front north of
our area. An associated cold front will then settle into portions of
our area Tuesday night and Wednesday before going back northward as
a warm front next Thursday into Saturday.
&&
.NEAR TERM /THROUGH SUNDAY/...
An upper-level trough will remain in place across the Northeast and
Mid-Atlantic regions through Sunday. A stronger shortwave embedded
within the flow aloft will sharpen the trough some during Sunday.
The passage of an 850 mb trough axis, within the larger trough,
earlier today has maintained a tight pressure gradient across the
area. A shot of cold air advection resulted in deeper mixing
and therefore another day of gusty winds. Some peak gusts were
around 40 mph earlier when the mixing surge occurred. As the
low-level flow turns a bit more anticyclonic and we lose the
cold air advection tonight, the low level should decouple quite
a bit through the night. This will result in the gusty winds
continuing to diminish this evening and then even more
overnight into early Sunday morning. The diminishing of the
wind, a very dry air mass in place and a mainly clear sky
tonight will set the stage for a much colder overnight.
Temperatures are forecast to drop into the 20s by daybreak
Sunday.
As we go through the day Sunday, a strong shortwave that sharpens
the main trough some will bring some increasing clouds to at least
our northern half or so of the area for a time. While this feature
looks strong on the guidance, there is very limited moisture
available. Some precipitation should however accompany it but that
forcing looks to stay to our north and therefore went with a dry
forecast at this time. The presence and passage of this shortwave
however will once again tighten up the pressure gradient. The
profiles show a deeper mixing of the boundary layer once again and
this will translate to a notable southwest to west or west-northwest
breeze during the day. Based on the model forecast soundings, peak
wind gusts during the day Sunday look to be 30-35 mph although some
spots could be close to 40 mph at times if even deeper mixing
occurs. The depth of the mixing layer however should start to
decrease by later in the afternoon as an inversion lowers some.
There will also be a period of cloudiness especially for about the
northern half of our area associated with the arrival and passage of
the strong shortwave. High temperatures are forecast to be in the
40s to low/mid 50s across the area. The gusty breeze along with the
dry air mass will make it feel a bit cooler though.
As a reminder, Daylight Saving Time begins at 2 AM Sunday.
Therefore, be sure to turn your clocks ahead (Spring) one hour
before going to bed.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Sunday night, low pressure passes by well to the north helping drive
a stronger warm front through the area. Lows Sunday night will only
get down to the low/mid 30s. With better warm air advection
underway, we can expect a taste of spring on Monday with
temperatures rebounding to the upper 50s to low 60s for most areas
under mostly sunny skies. Exceptions will be the southern Poconos,
NW NJ, and the coast where it will be a few degrees cooler. This
will be followed by another relatively mild night for Monday night
with lows mainly in the middle to upper 30s.
The forecast for Tuesday will be even warmer with southwest flow
prevailing, allowing clear skies and temperatures to climb into the
low/upper 60s!
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
For Tuesday night into Wednesday, an area of high pressure will sink
in from the north, bringing through a backdoor cold front across the
region. The front looks to only reach the highlands and Poconos
Tuesday night, but does look to push through the rest of the region
Wednesday as NNE to NE flow prevails, helping keep temperatures
rather stagnant and cooler. Lows Tuesday night will be in the low to
mid 30s across the highlands and Poconos while the Piedmont region
and Coastal Plains will see upper 30s to low 40s. Temperatures will
not warm much on Wednesday with northeast flow, likely staying in
the 50s across the region (40s for the Poconos). Winds will shift E
Wednesday night with increasing clouds thanks to the onshore flow.
Lows will be in the low 30s to around 40.
As the surface high to our north shifts east and further offshore,
southeast return flow will pull the backdoor front northward and
allow temperatures to rebound with highs expected in the mid 50s to
low 60s. Southerly flow will persist into Friday and Saturday,
allowing our warm stretch to continue. Friday will warm into the
upper 50s to mid 60s before an approaching system cranks up warm air
advection on Saturday, potentially warming afternoon temperatures
into the mid 60s to low 70s!
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR. West-northwest winds diminishing to 10 knots or
less in the evening, then becoming southwesterly near 5 knots.
High confidence prevailing VFR, moderate confidence in timing of
wind shifts and decreasing speeds.
Sunday...VFR with some cloudiness for a time. Southwest to west and
then west-northwest winds increasing to around 15 knots with gusts
up to 30 knots. Moderate confidence.
Sunday Night...VFR. West/southwest winds around 5 kt. High
confidence.
Outlook...
Monday through Tuesday night...VFR.
Wednesday and Wednesday night...Mainly VFR, but sub-VFR
conditons possible with increasing clouds due to northeast flow.
Thursday...VFR.
&&
.MARINE...
A Small Craft Advisory is in effect until 1 AM Sunday for Delaware
Bay and 4 AM Sunday for the New Jersey/Delaware Atlantic coastal
waters. Northwesterly flow should increase for a time tonight,
especially this evening as mixing and flow peak. The conditions
should then be mainly below Small Craft Advisory criteria during the
day Sunday, although wind gusts should be close to 25 knots for a
time mostly along the coasts.
Outlook...
Sunday night through Monday...Conditions are expected to stay
below Small Craft Advisory levels.
Tuesday through Wednesday...A period of Small Craft Advisory
conditions will be possible late Tuesday into early Wednesday,
mainly due to seas.
Thursday...Brief period of Small Craft Advisory conditions
possible mainly due to seas.
&&
.FIRE WEATHER...
A Special Weather Statement remains in effect into early this
evening for the elevated risk for fire spread. Northwesterly wind
gusts up to 35 mph with minimum RH values between 20 and 30 percent
this afternoon. The winds will quickly diminish this evening and
overnight and the relative humidity will also recover. While a
widespread rainfall (0.75-2.00 inches) occurred earlier this week
across the area, the fine fuels continue to dry out.
For Sunday, southwest to west and west-northwest winds will increase
to 15-20 mph with gusts to 25-35 mph. The minimum RH is forecast to
not be as low compared to Saturday, with it dropping to 30-40
percent. If the dew points are able to mix out some more, then the
result will be lower RH. Given the continued drying of the fine
fuels, gusty winds and dry enough air, another Special Weather
Statement looks to be needed for Sunday especially areas from about
I-78 southward.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 1 AM EST Sunday for ANZ430-431.
Small Craft Advisory until 4 AM EST Sunday for ANZ450>455.
&&
SYNOPSIS...MJL
NEAR TERM...Gorse/Hoeflich
SHORT TERM...MJL
LONG TERM...MJL
AVIATION...Gorse/Hoeflich/MJL
MARINE...Gorse/MJL
FIRE WEATHER...GorseNearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.